Hepatitis C Community
Post Hep C, Hashimoto's Thryoidism, Thrush
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Post Hep C, Hashimoto's Thryoidism, Thrush

Curious, If any of you have experienced this- I'm post Hep C treatment approx 3 mo but during the course of my treatment...I developed "Hashimoto's thyroidism" and a persistent case of "Thrush".  I'm working my way back to a stabilized TSH in the thyroid and thrush is getting under control...I finally feel like I might be "turning things around".  One of the biggest symptoms of the above is "extreme hair loss".  I always feel "shallow" in mentioning this...considering things could be so much worse...but I'm befuddled...is the hair loss (as it continues at a slower pace but persists), a cause of Hep C txt...lingering...or because of the thyroid malfunction?  I guess I'll never know until the thyroid is completely stabilzed and the hair loss completely stops. It is important to note that although my hair continues to fall out...it still is still growing at the same time.  Kind of like the ("tortoise and the hare")  Seriously...have lost nearly 95% of my hair and am almost down to the scalp.  Has anyone experienced this?  Thanks for any feedback.  Monica  
P9o
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
I'm post tx of just over a month. My thrush is gone, hypothyroid, and getting more bld wk Dec. 22. My hairloss is somewhere between 30-40%. It slowed down my last month of tx, but did not completely stop falling out. At the same time, I have been experiencing new growth. Like you, I don't know if it's residual effects of tx or the hypothyroidism. If it's the tx it should eventually stop. If it's the hypothyroid, it will stop too, as soon as either my thyroid corrects itself or I get on medication. I know it's much more worrisome for you as you've lost a lot of hair. I hope it comes back soon.
Blank
Avatar_f_tn
Sunshine585- Thanks for your response...thrush is now stable...finally..and hypothyroid seems to be backing off.  I too, have lots of new growth on the scalp...seen by parting the hair that's left from my scalp :).  I'm encouraged by a lots of supplementals provided over the counter at pharmacies. What has worked best...thus far..is a combo of biotine, evening primrose oil, silenium, zinc, and lots of B-12.    
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
dontworry_behappy1
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar_f_tn
Blank
nan535
Brooklyn, NY
446474_tn?1404424777
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811
96938_tn?1189803458
Blank
FlGuy
South, FL